Alert archive / Nevada / Lake Wind Advisories in 2013
Lake Wind Advisory 21, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 12, 2013, 2:51 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at Apr 13, 2013, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 2:51 PM PDT (21:51 UTC)
- In effect from
- Apr 13, 2013, 11:00 AM PDT
- Expired
- Apr 13, 2013, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS75 KREV 122151 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 251 PM PDT FRI APR 12 2013 CAZ072-NVZ002-130600- /O.NEW.KREV.LW.Y.0021.130413T1800Z-130414T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 251 PM PDT FRI APR 12 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * WINDS: WEST WINDS 10 TO 20 MPH. GUSTS TO 35 MPH IN THE AFTERNOON. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-130600- /O.NEW.KREV.LW.Y.0021.130413T2100Z-130414T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 251 PM PDT FRI APR 12 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY. * WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
417 WWUS75 KREV 122201 AAA NPWREV URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RENO NV 301 PM PDT FRI APR 12 2013 CAZ072-NVZ002-131200- /O.CON.KREV.LW.Y.0021.130413T1800Z-130414T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 301 PM PDT FRI APR 12 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * WINDS: WEST WINDS 10 TO 20 MPH. GUSTS TO 35 MPH IN THE AFTERNOON. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-131200- /O.CON.KREV.LW.Y.0021.130413T2100Z-130414T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 301 PM PDT FRI APR 12 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY. * WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
850 WWUS75 KREV 131031 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 331 AM PDT SAT APR 13 2013 NVZ004-140000- /O.EXT.KREV.LW.Y.0021.130413T1800Z-130414T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 331 AM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET IN THE AFTERNOON AND EVENING...HIGHEST ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-140000- /O.CON.KREV.LW.Y.0021.130413T1800Z-130414T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 331 AM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH IN THE AFTERNOON. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
579 WWUS75 KREV 132143 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 243 PM PDT SAT APR 13 2013 CAZ072-NVZ002-141200- /O.NEW.KREV.LW.Y.0022.130414T1800Z-130415T1200Z/ /O.CON.KREV.LW.Y.0021.000000T0000Z-130414T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 243 PM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS THROUGH TONIGHT: WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH IN THE AFTERNOON. * WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON. * WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-141200- /O.NEW.KREV.LW.Y.0022.130414T1800Z-130415T0300Z/ /O.CON.KREV.LW.Y.0021.000000T0000Z-130414T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 243 PM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS THROUGH THIS EVENING: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
800 WWUS75 KREV 140253 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 753 PM PDT SAT APR 13 2013 NVZ004-141100- /O.EXP.KREV.LW.Y.0021.000000T0000Z-130414T0300Z/ /O.CON.KREV.LW.Y.0022.130414T1800Z-130415T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 753 PM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. * WINDS THROUGH THIS EVENING: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. THESE WINDS WILL BEGIN TO INCREASE AGAIN ON SUNDAY. * WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * TE LAKE WIND ADVISORY FOR THIS EVENING WILL BE ALLOWED TO EXPIRE AS WINDS WILL CONTINUE TO DECREASE AND THE LAKE IS CLOSED AT SUNSET. A LAKE WIND ADVISORY FOR SUNDAY REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-141100- /O.CON.KREV.LW.Y.0021.000000T0000Z-130414T0600Z/ /O.CON.KREV.LW.Y.0022.130414T1800Z-130415T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 753 PM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS THROUGH LATE TONIGHT: WEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH...DECREASING TO AROUND 10 MPH. * WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON. * WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
537 WWUS75 KREV 140539 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1039 PM PDT SAT APR 13 2013 CAZ072-NVZ002-141300- /O.EXP.KREV.LW.Y.0021.000000T0000Z-130414T0600Z/ /O.CON.KREV.LW.Y.0022.130414T1800Z-130415T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1039 PM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 11 PM PDT THIS EVENING. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. * WINDS THROUGH LATE TONIGHT: WEST WINDS 10 TO 15 MPH WITH GUSTS UP TO 25 MPH DECREASING TO AROUND 10 MPH LATE TONIGHT. * WINDS SUNDAY: INCREASING TO WEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON. * WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * GUSTY WINDS WILL CONTINUE TO DECREASE OVERNIGHT WITH WAVE HEIGHTS DECREASING AS WELL. THEREFORE THE LAKE WIND ADVISORY FOR TONIGHT WILL BE ALLOWED TO EXPIRE. ANOTHER LAKE WIND ADVISORY IS IN EFFECT FOR SUNDAY. WINDS WILL INCREASE THROUGH THE MORNING AND CONTINUE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-141300- /O.CON.KREV.LW.Y.0022.130414T1800Z-130415T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1039 PM PDT SAT APR 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. * WINDS SUNDAY: INCREASING TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 12, 3:17 AM PDT, 11 hours 34 minutes earlier.
Area forecast discussion, Apr 12, 3:17 AM PDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 317 AM PDT FRI APR 12 2013 .SYNOPSIS... DRY AND WARM WEATHER WILL PREVAIL TODAY AND SATURDAY. A STRONG STORM SYSTEM DROPPING SOUTH INTO THE WESTERN US WILL BRING BREEZY TO WINDY CONDITIONS THIS WEEKEND, FOLLOWED BY A SHARP DROP IN TEMPERATURES AND A CHANCE FOR RAIN AND SNOW BY MONDAY. BELOW NORMAL TEMPERATURES WILL CONTINUE INTO TUESDAY WITH LINGERING SHOWERS POSSIBLE, FOLLOWED BY DRIER AND WARMER WEATHER LATER NEXT WEEK. && .SHORT TERM... FLAT RIDGE REBUILDING INTO CA-NV WILL BRING WARMER TEMPS TO THE REGION TODAY WITH MOST WESTERN NV VALLEYS PUSHING ABOVE 70 DEGREES. MODEL SOUNDINGS SHOW A DRY ADIABATIC LAYER FROM THE SURFACE TO ABOVE 700 MB, ALTHOUGH WINDS WILL BE RELATIVELY LIGHT WITH ONLY A WEAK ZEPHYR SIGNATURE IN FAR WESTERN NV AFTER 00Z TODAY. FOR THIS WEEKEND, RIDGE WILL BECOME SUPPRESSED FARTHER TO THE SOUTH AS COLD LOW PRESSURE TRACKS FROM THE PACIFIC NORTHWEST TO THE NORTHERN ROCKIES. WINDS WILL BE ON THE INCREASE SATURDAY AFTERNOON AND EVENING AS WEST-NORTHWEST 700 MB FLOW INCREASES TO 30-35 KT AND SURFACE PRESSURE GRADIENT TIGHTENS. WIND GUSTS SHOULD INCREASE TO 30-40 MPH OVER MOST AREAS, WITH SOME GUSTS TO 45 MPH POSSIBLE IN NWRN NV AND THE W-CNTRL NV BASIN DURING THE EARLY EVENING. CHOPPY CONDITIONS ARE LIKELY ON AREA LAKES, ALTHOUGH THE LESS OPTIMAL RIDGE WIND DIRECTION MAY RESULT IN A LOWER-END LAKE WIND EVENT FOR TAHOE ON SATURDAY. GUSTY WINDS WILL RETURN SUNDAY WITH SIMILAR SPEEDS, ALTHOUGH GUSTS COULD BE A BIT HIGHER OVER THE TAHOE BASIN AND IN AREAS SOUTH OF HWY 50 AS THERMAL GRADIENT SHIFTS FARTHER SOUTH, BUT NOT AS STRONG OVER NERN CA-NWRN NV AS THESE AREAS WILL BE MORE REMOVED FROM THIS THERMAL GRADIENT. DAYTIME TEMPS WILL VARY MORE WIDELY FROM NORTH TO SOUTH WITH AREAS NEAR THE OREGON BORDER AT LEAST 10 DEGREES COOLER THAN THE REMAINDER OF WESTERN NV. ON SATURDAY, WEST CENTRAL NV NEAR AND EAST OF HIGHWAY 95 SHOULD BE QUITE WARM WITH TEMPS SURGING INTO THE MID-UPPER 70S ESPECIALLY IF HIGH CLOUD COVER IS NOT TOO THICK. ON SUNDAY, MOST AREAS NORTH OF HIGHWAY 50 WILL BE ABOUT 10 DEGREES COOLER THAN SATURDAY, WITH A 5-8 DEGREE DROP SOUTH OF HIGHWAY 50. PRECIPITATION IS LIKELY TO HOLD OFF UNTIL SUNDAY NIGHT AS SECONDARY LOW PRESSURE FROM THE GULF OF ALASKA REACHES THE US- CANADA BORDER AROUND PUGET SOUND LATE SUNDAY AFTERNOON. LOW LEVEL MOISTURE AND DYNAMICS ASSOCIATED WITH THIS LOW ARE UNLIKELY TO PUSH SOUTH OF THE OREGON BORDER UNTIL IT DIVES FARTHER SOUTH ALONG THE WEST COAST SUNDAY NIGHT INTO MONDAY. THE BEST CHANCE FOR PRECIP THRU EARLY MONDAY MORNING IS GENERALLY FROM A SOUTH TAHOE- RENO-FALLON LINE NORTHWARD BASED ON THE LATEST ECMWF GUIDANCE. OTHER MODELS KEEP PRECIP FARTHER NORTH, BUT BASED ON THE RECENT HISTORY OF THE ECMWF OUTPERFORMING OTHER GUIDANCE DATA WITH LOCATION OF PRECIP, WILL KEEP THE MORE SOUTHERLY SCENARIO INTACT. SNOW LEVELS WILL PLUNGE TO NEAR 5000 FEET FROM I-80 NORTHWARD WITH A POSSIBLE CHANGE TO SNOW AROUND DAYBREAK ON MONDAY IN VALLEYS AROUND RENO-CARSON CITY. MJD .LONG TERM...SUNDAY THROUGH WEDNESDAY... ECMWF CONTINUES TO BE CONSISTENT WITH A SLOWER, DEEPER TROUGH FOR MON-TUES WITH A BETTER CHANCE AT SHOWERS. GEM/GFS ARE TRENDING DEEPER WITH THE TROUGH BUT CONTINUE TO BE FASTER. CONSIDERING THE UPSTREAM AMPLIFICATION AND THE CONSISTENCY OF THE ECMWF, WILL LEAN CLOSER TO IT FOR NEXT WEEK. HAVE INCREASED THE CHANCE OF SHOWERS A BIT FOR MONDAY WITH THE COLD FRONT PUSHING THROUGH AND A STRONG SHORT WAVE EMBEDDED IN THE NORTHWEST FLOW ALOFT. THERE COULD BE AN ORGANIZED BAND BEHIND THE FRONT AS THIS SYSTEM IS SOMEWHAT OF AN INSIDE SLIDER. HOWEVER, THE INSTABILITY, MOISTURE, FRONT AND SHORT WAVE DO NOT SEEM TO COINCIDE WELL AT THIS TIME. THEREFORE, WILL JUST KEEP THE CHC OF SHOWERS AREA WIDE. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS. THE ECMWF THEN PARKS THE LOW OVER NEVADA INTO TUESDAY WITH THE COLD POOL REMAINING OVERHEAD FOR AT LEAST A SLIGHT CHANCE OF SHOWERS TUESDAY. TEMPS WILL BE MUCH COLDER AND MAY STRUGGLE TO BREAK 50 IN SOME OF THE WESTERN NEVADA VALLEYS MONDAY DEPENDING ON CLOUD COVER. BY WEDNESDAY, A BUILDING RIDGE IN THE EAST PACIFIC WILL BRING A NORTHWEST FLOW TO THE SIERRA AND WESTERN NEVADA. THIS WILL KEEP THE REGION DRY, BUT WITH THE NORTHWEST FLOW WILL BRING SOME LOW-LEVEL NORTH TO NORTHEAST WINDS. THIS WILL KEEP THE WARMUP SLOW WITH TEMPS ONLY MODERATING BACK TO NEAR AVERAGE BY THURSDAY. WALLMANN && .AVIATION... VFR CONDS TODAY WITH SOME LIGHT WEST WINDS IN THE AFTERNOON. STILL A LIMITED CHC OF FZFG AT KTRK THIS MORNING, A 25% CHC FROM 12-15Z. THEN INCREASING WEST WINDS SAT AND SUN WITH PEAK GUSTS TO 30-35 KTS FROM THE WEST BOTH DAYS. BEHIND THE COLD FRONT MONDAY, SHOWERS ARE EXPECTED WITH SOME MVFR/IFR PSBL IN THE HEAVIER SHOWERS. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Lake Wind Advisories in Nevada, 2013Lake Wind Advisories in California, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.